I have been using Gabapentin for anxiety and insomnia for about two weeks. I have a couple of questions. First, I sleep pretty well with it and am up to about 8 hours a night (I use a CPAP and the Gabapentin helped me acclimated to it). But, I still feel anxious during the day. Also, I feel drowsy and foggy. I take 800 mgs at bedtime plus 400 mgs twice per day. I am heavy (240 pounds) if that makes a difference. Yesterday I only took 400 mgs during the day and I had a panic attack. So, I went back to 800 mgs today and still feel kind of anxious, but had no panic attacks. How long for this to work for anxiety? It seems to have worked at bedtime right away. Also, how long until I no longer feel tired and foggy during the day? I am on a pretty high dose and my pyschiatrist ramped me up kind of fast... but I needed it because I was not doing well without it. Thanks in advance so much.
I took this med a while back but more for nerve pain. It did help with anxiety and sleep too. It took me quite a while to get used to it. Maybe a good month before the side effects went away. I went to a higher dose but that was after being on it for a while so I would give it some more time.
It lost it's effectiveness for me after about a year even with dosage increase and caused weight gain so I stopped taking it. I learned the hard way that you need to taper down very slowly or there are bad side effects so take it as directed by your doctor and talk to him before you cut back your dose.
- Gabapentin Information for Consumers
- Gabapentin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Gabapentin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 18 Nov 2010 • 1 answer
Posted 24 May 2012 • 20 answers
Posted 27 Mar 2015 • 2 answers
Posted 21 Apr 2016 • 3 answers
Posted 7 days ago • 2 answers